MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported olympus that the oes bronchofiberscope had leak.There were no reports of patient harm.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: peeling of the coating in the insertion part of the connecting tube (1mm squared or more).
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's complaint was confirmed; due to a pinhole in the connecting tube, water tightness was lost.In addition to the peeling of the coating in the insertion part of the connecting tube (1mm squared or more), the evaluation findings were as follows: the adhesive on the bending section cover had a chip, the connecting tube had a wrinkle, due to wear of the angle wire, bending angle in the "up" direction did not meet standard value, the adhesive around the objective lens was peeled, the adhesive around the light guide lens was peeled, the control unit was sticky due to water leakage, the scope cover had discoloration, the control unit had discoloration, the image guide bundle had a stain, the connecting tube had a dent, the "upward/downward" plate had discoloration, the grip had discoloration, the universal cord had a dent, and the eyepiece was deformed.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, it is likely that physical stress was applied to the insertion section during user handling and caused the coating to peel.However, a conclusive root cause could not be determined.The following information is stated in the ifu (instructions for use) which may help to prevent the issue: 3.2 preparation and inspection of the endoscope 5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17607404
Report Number9610595-2023-12106
Device Sequence Number6263313
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown